Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 132, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 4, 2011, 10:39 PM CDT for 6 counties in Alabama. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 10:39 PM CDT (03:39 UTC)
- Expired
- Apr 4, 2011, 11:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Barbour County, AL, Bullock County, AL, Chambers County, AL, Lee County, AL, Macon County, AL, Russell County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 10:45 PM CDT | TSTM WND DMG | Valley, AL | SOME SHINGLES AND GUTTERS BLOW OFF. PINE TREE BLOWN OVER. |
| Apr 4, 11:00 PM CDT | TSTM WND GST 70 | Smiths Station, AL | |
| Apr 4, 11:08 PM CDT | TSTM WND DMG | Seale, AL | A TREE WAS BLOWN DOWN IN SEALE. |
| Apr 4, 11:09 PM CDT | HAIL 0.88 | Fort Mitchell, AL | |
| Apr 4, 11:25 PM CDT | TSTM WND DMG | Phenix City, AL | TREE FELL ON A HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 4:55 PM CDT | Tornado Watch | SPC | 6 hr |
| Apr 4, 9:28 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
030
WUUS54 KBMX 050339
SVRBMX
ALC005-011-017-081-087-113-050430-
/O.NEW.KBMX.SV.W.0132.110405T0339Z-110405T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1039 PM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARBOUR COUNTY IN SOUTHEAST ALABAMA...
EASTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA...
SOUTHEASTERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
EASTERN LEE COUNTY IN EAST CENTRAL ALABAMA...
SOUTHEASTERN MACON COUNTY IN SOUTHEAST ALABAMA...
RUSSELL COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 1130 PM CDT
* AT 1035 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BEANS MILL TO UCHEE TO INVERNESS...AND
MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
VALLEY...HURTSBORO...MIDWAY...SMITHS...PHENIX CITY...GUERRYTON...
UCHEE AND GRIFFEN MILL.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 77 THROUGH 79...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3223 8491 3213 8505 3198 8506 3202 8582
3236 8550 3290 8518 3281 8515 3279 8512
3275 8513 3260 8506 3253 8499 3238 8496
3234 8500 3227 8489
TIME...MOT...LOC 0339Z 268DEG 48KT 3273 8520 3236 8538
3203 8570
$$
613 follow-up statements
652
WWUS54 KBMX 050402
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1102 PM CDT MON APR 4 2011
ALC017-050412-
/O.CAN.KBMX.SV.W.0132.000000T0000Z-110405T0430Z/
CHAMBERS AL-
1102 PM CDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAMBERS COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3223 8491 3213 8505 3198 8506 3202 8582
3236 8550 3237 8549 3272 8511 3260 8506
3253 8499 3238 8496 3234 8500 3227 8489
TIME...MOT...LOC 0402Z 268DEG 48KT 3253 8492 3204 8545
$$
ALC005-011-081-087-113-050430-
/O.CON.KBMX.SV.W.0132.000000T0000Z-110405T0430Z/
BARBOUR AL-BULLOCK AL-RUSSELL AL-MACON AL-LEE AL-
1102 PM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LEE...SOUTHEASTERN MACON...RUSSELL...EASTERN BULLOCK AND NORTHEASTERN
BARBOUR COUNTIES UNTIL 1130 PM CDT...
AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BIBB CITY TO MIDWAY...MOVING EAST
AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
COMER...SPRING HILL...HAWKINSVILLE...LAKEPOINT RESORT STATE PARK...
FORT MITCHELL...BATESVILLE...UCHEE CREEK...FORT MITCHELL ACTIVITY
CENTER AND TWIN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3223 8491 3213 8505 3198 8506 3202 8582
3236 8550 3237 8549 3272 8511 3260 8506
3253 8499 3238 8496 3234 8500 3227 8489
TIME...MOT...LOC 0402Z 268DEG 48KT 3253 8492 3204 8545
$$
61756
WWUS54 KBMX 050414
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1114 PM CDT MON APR 4 2011
ALC087-050423-
/O.CAN.KBMX.SV.W.0132.000000T0000Z-110405T0430Z/
MACON AL-
1114 PM CDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3223 8491 3213 8505 3198 8506 3202 8551
3237 8537 3261 8507 3260 8506 3253 8499
3238 8496 3234 8500 3227 8489
TIME...MOT...LOC 0413Z 268DEG 45KT 3251 8489 3203 8533
$$
ALC005-011-081-113-050430-
/O.CON.KBMX.SV.W.0132.000000T0000Z-110405T0430Z/
BARBOUR AL-BULLOCK AL-RUSSELL AL-LEE AL-
1114 PM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LEE...RUSSELL...EAST CENTRAL BULLOCK AND NORTHEASTERN BARBOUR
COUNTIES UNTIL 1130 PM CDT...
AT 1210 AM EDT/1110 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BIBB CITY TO COMER...MOVING
EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
HAWKINSVILLE...LAKEPOINT RESORT STATE PARK...FORT MITCHELL...UCHEE
CREEK...FORT MITCHELL ACTIVITY CENTER AND TWIN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3223 8491 3213 8505 3198 8506 3202 8551
3237 8537 3261 8507 3260 8506 3253 8499
3238 8496 3234 8500 3227 8489
TIME...MOT...LOC 0413Z 268DEG 45KT 3251 8489 3203 8533
$$
61059
WWUS54 KBMX 050422
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1122 PM CDT MON APR 4 2011
ALC011-081-050431-
/O.CAN.KBMX.SV.W.0132.000000T0000Z-110405T0430Z/
BULLOCK AL-LEE AL-
1122 PM CDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEE AND EAST
CENTRAL BULLOCK COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNINGS HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3223 8491 3213 8505 3198 8506 3202 8539
3236 8526 3251 8499 3238 8496 3234 8500
3227 8489
TIME...MOT...LOC 0421Z 268DEG 45KT 3238 8497 3199 8522
$$
ALC005-113-050430-
/O.CON.KBMX.SV.W.0132.000000T0000Z-110405T0430Z/
BARBOUR AL-RUSSELL AL-
1122 PM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RUSSELL AND
NORTHEASTERN BARBOUR COUNTIES UNTIL 1130 PM CDT...
AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FORT BENNING SOUTH TO
HAWKINSVILLE...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
LAKEPOINT RESORT STATE PARK AND TWIN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS MUCH OF CENTRAL ALABAMA. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3223 8491 3213 8505 3198 8506 3202 8539
3236 8526 3251 8499 3238 8496 3234 8500
3227 8489
TIME...MOT...LOC 0421Z 268DEG 45KT 3238 8497 3199 8522
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:57 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 4, 6:57 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 657 PM CDT MON APR 4 2011 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... LINE OF STRONG TO SEVERE THUNDERSTORMS ASSOCIATED WITH A STRONG STORM SYSTEM OVER MUCH OF THE EASTERN CONUS NOW STRETCHES FROM THE OHIO RIVER VALLEY SOUTHWESTWARD TO THE NORTHWESTERN GULF COAST. AT THIS TIME...THIS LINE OF STORMS HAS PUSHED INTO NORTHWEST CENTRAL ALABAMA. AIRMASS AHEAD OF THE LINE REMAINS UNSTABLE...WITH CAPE VALUES OVER 2000J/KG IN THE SOUTH TO 1000J/KG IN THE NORTH. LOW LEVEL WINDS CONTINUE TO INCREASE AHEAD OF THIS SYSTEM...WITH THE BEST DIRECTIONAL SHEAR CONFINED CLOSER TO THE LINE OF THUNDERSTORMS. STRAIGHT LINE WINDS WILL BE THE BIGGEST THREAT ALONG THE SQUALL LINE...BUT CANNOT RULE OUT TORNADO SPIN UPS ALONG THE LEADING EDGE OF THE LINE. LARGE HAIL WILL ALSO BE POSSIBLE. WITH THE QUICK MOVEMENT OF THE LINE...DO NOT EXPECT WIDESPREAD FLOODING ISSUES. NOT MANY FORECAST CHANGES NEEDED FOR THE OVERNIGHT PERIOD. THE SQUALL LINE SHOULD MOVE ACROSS THE AREA FAIRLY QUICKLY...EXITING THE SOUTHEAST AFTER MIDNIGHT. IN ADDITIONAL TO POST FRONTAL GUSTY NORTHWESTERLY WINDS...GRADIENT WINDS AHEAD OF THE LINE OF STORMS WILL REMAIN QUITE GUSTY FROM THE SOUTH...AND WILL EXTEND THE WIND ADVISORY UNTIL 1AM FOR ALL COUNTIES. AFTER THIS SYSTEM EXITS THE AREA EARLY TUESDAY...QUIETER CONDITIONS RETURN THROUGH MUCH OF THE WEEK. UPPER LEVEL RIDGING WILL BUILD ACROSS THE SOUTHEAST...WITH HIGH PRESSURE ANCHORED TO OUR EAST THROUGH THE WEEK. SEVERAL IMPULSES WILL BRUSH THE AREA AS THEY MOVE TO THE NORTH AROUND THE PERIPHERY OF THE RIDGE. MODELS CONTINUE TO HINT AT LOW POPS ASSOCIATED WITH WEAKNESSES IN THE RIDGE FOR SEVERAL PERIODS TOWARD NEXT WEEKEND. THINK MOST OF THE AREA WILL BE DRY...UNTIL A SYSTEM APPROACHES LATE SUNDAY INTO MONDAY...PUSHING THE RIDGE OFF THE ATLANTIC COAST. WITH STRONG NORTHWESTERLY FLOW BEHIND THIS STORM SYSTEM...A BRIEF COOL DOWN TUESDAY WILL KEEP HIGHS IN THE UPPER 50S AND 60S. COULD SEE SEVERAL LOCATIONS DROP INTO THE LOWER 30S TUESDAY NIGHT...WITH MOST OF THE AREA IN THE MID TO UPPER 30S. A MODERATING TREND FOR THE SECOND HALF OF THE WEEK WILL BUMP TEMPS BACK UP INTO THE 80S BY THE WEEKEND. 14 && AVIATION...00Z TAF DISCUSSION. A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS CENTRAL ALABAMA THIS EVENING. THERE IS THE POTENTIAL THAT SOME IF NOT ALL THE TAF SITES WILL SEE SOME STRONG WINDS OUT OF THESE WITH THE POSSIBILITY OF DAMAGING WINDS. TRIED TO TIME THE LINE WHEN IT WILL AFFECT A SPECIFIC SITE BASED ON ITS CURRENT SPEED. HOWEVER...WILL ADJUST AS NEEDED...ESPECIALLY FOR THOSE SOUTHEASTERN TAFS. ONCE THE LINE MOVES THROUGH...EXPECT WINDS TO SHIFT MORE TO THE WEST AND CONTINUED GUSTY BUT NOT NEARLY AS STRONG. CEILINGS WILL BE IN THE MVFR RANGE FOR A FEW HOURS...BUT WILL QUICKLY LIFT AS CLEARING SKIES ARE NOT THAT FAR BEHIND THE FRONT. SKIES WILL BE CLEAR TOMORROW. WINDS WILL BE MORE NORTHERLY AND WILL REMAIN GUSTY. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 1 AM CDT TUESDAY FOR ALL OF CENTRAL ALABAMA &&
Hazardous weather outlook, Apr 4, 9:15 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 915 PM CDT MON APR 4 2011 ALZ011>015-017>050-051130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 915 PM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THE SEVERE THREAT CONTINUES EAST OF A LINE FROM SELMA TO TALLADEGA TO ANNISTON. ALL SEVERE WEATHER THREATS ARE LIKELY...INCLUDING THE THREAT FOR DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND ISOLATED TORNADOES. LOCALLY HEAVY RAIN AND MINOR FLOODING WILL BE POSSIBLE AREA WIDE. THE THUNDERSTORM LINE WILL EXIT SOUTHEAST AREAS AROUND 2 AM. STRONG GRADIENT WINDS ARE POSSIBLE IN ADVANCE OF THE STORM SYSTEM TONIGHT...WITH GUSTS OF UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD AIR MASS BEHIND THE FRONT WILL ALLOW TEMPERATURES TO DROP DOWN INTO THE 30S ON WEDNESDAY MORNING. A FEW LOCATIONS COULD DROP DOWN TO NEAR THE FREEZING MARK IN THE COLDER VALLEY LOCATIONS. A LIGHT FROST IS POSSIBLE ACROSS MUCH OF NORTH CENTRAL ALABAMA... WHICH COULD POSE A THREAT TO TENDER VEGETATION. DRY CONDITIONS BEHIND THE FRONT WILL CREATE HIGH FIRE DANGER WEDNESDAY AFTERNOON ESPECIALLY ACROSS THE SOUTHEAST PORTIONS OF CENTRAL ALABAMA...MAINLY ALONG AND SOUTH OF THE INTERSTATE 85 CORRIDOR. OUTDOOR BURNING IS HIGHLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL CONTINUE TO BE NEEDED THROUGH LATE TONIGHT FOR SEVERE WEATHER. 75
In the hours before
Local storm report, Apr 4, 10:08 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1008 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND DMG SYLACAUGA 33.18N 86.26W
04/04/2011 TALLADEGA AL EMERGENCY MNGR
NUMEROUS TREES DOWN AROUND SYLACAUGA INCLUDING ODENVILLE
AND OAK GROVE AND TALLASAHATCHIE AREAS.
&&
LINHARESLocal storm report, Apr 4, 10:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1016 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND DMG 4 NW HELENA 33.33N 86.90W
04/04/2011 JEFFERSON AL AMATEUR RADIO
TREE DOWN AT SHADES CREST AND MORGAN ROAD.
&&
LINHARESLocal storm report, Apr 4, 10:29 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1029 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM TSTM WND DMG WEDOWEE 33.31N 85.49W
04/04/2011 RANDOLPH AL EMERGENCY MNGR
TREE DOWN ON MOBILE HOME
&&
LINHARESLocal storm report, Apr 4, 10:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1034 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL GORDONVILLE 32.16N 86.73W
04/04/2011 E0.25 INCH LOWNDES AL BROADCAST MEDIA
&&
LINHARESLocal storm report, Apr 4, 10:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1036 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL AUBURN 32.59N 85.48W
04/04/2011 E0.75 INCH LEE AL EMERGENCY MNGR
SEVERAL REPORTS OF PENNY SIZE HAIL
&&
LINHARESLocal storm report, Apr 4, 10:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1038 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG 5 E YORK 32.50N 88.21W
04/04/2011 SUMTER AL EMERGENCY MNGR
TREES DOWN ON CR13
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:06 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 54 min |
| Apr 4, 7:08 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Jefferson, Shelby, Tuscaloosa | 67 min |
| Apr 4, 7:11 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby | 64 min |
| Apr 4, 7:14 PM CDT | Areal Flood Advisory | BMX | Bibb, Blount, Cherokee, Etowah, Fayette, Greene and 13 more | 3 hr |
| Apr 4, 7:25 PM CDT | Flash Flood Warning | BMX | Lamar | 3 hr |
| Apr 4, 7:27 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 48 min |
| Apr 4, 7:40 PM CDT | Flash Flood Warning | BMX | Blount, Jefferson, St. Clair, Walker | 3 hr |
| Apr 4, 7:49 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne, Talladega | 41 min |
| Apr 4, 7:49 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Perry | 26 min |
| Apr 4, 7:56 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo, Perry | 34 min |
| Apr 4, 8:07 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Coosa, Perry, Shelby, Talladega | 38 min |
| Apr 4, 8:13 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry | 17 min |
| Apr 4, 8:16 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 29 min |
| Apr 4, 8:25 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas, Lowndes, Marengo, Perry | 65 min |
| Apr 4, 8:29 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, St. Clair, Shelby, Talladega | 46 min |
| Apr 4, 8:37 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Clay, Coosa, Shelby, Talladega | 38 min |
| Apr 4, 8:42 PM CDT | Areal Flood Advisory | BMX | Autauga, Calhoun, Chambers, Chilton, Clay, Cleburne and 10 more | 3 hr |
| Apr 4, 8:58 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne, Randolph, Talladega | 47 min |
| Apr 4, 9:10 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Randolph, Tallapoosa | 35 min |
| Apr 4, 9:14 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 31 min |
| Apr 4, 9:40 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Elmore, Lee, Lowndes, Macon, Montgomery and 1 more | 65 min |
| Apr 4, 9:42 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Cleburne, Elmore, Randolph, Tallapoosa | 63 min |
| Apr 4, 10:22 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Pike | 38 min |
| Apr 4, 10:52 PM CDT | Areal Flood Advisory | BMX | Barbour, Bullock, Lee, Macon, Pike, Russell | 113 min |
| Apr 4, 10:54 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 51 min |
| Apr 4, 11:26 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Russell | 19 min |
| Apr 4, 11:43 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 17 min |
| Apr 5, 3:10 PM CDT | Fire Weather Watch | BMX | Autauga, Barbour, Bullock, Chambers, Chilton, Coosa and 8 more | 14 hr |
| Apr 5, 3:17 PM CDT | Frost Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.